View Full Version : Nitrofurantion and Side Effects
10-19-2006, 03:21 AM
Boy am I having a hard time with the Nitrofurantion. has anyone else experienced these side effects? I'm having a lot of peripheral neuropathy....burning on my hands, feet, arms and hands. I had al ittle before but it seems worse since the med. I'm also getting headaches, body pain, fatigue and of course sour stomach and pain. I am taking it with food and drinking lots of water but I guess it's just the side effects that go with it. My heart is also racing a little and I am unable to sleep and when I do I am getting nightmares. Today I started my 4th day of it and am waiting for the culture and sensitivity to come back today to see if there is anything else I can take. In the past, with E.coli i was resistant to soooooo many antibiotics. Nitrofurantion was a good one so we took that one. I have a script for cipro in the even the test allows for it but I really don't think it will be a good choice. We'll have to wait and see today. i looked up the side effects of the nitro and most of what I am experiencing is ont he list. I hate this......ya think 3 days wouod be enought to kill the bacteria...cuz I can't take much more of this!:cussing:
10-19-2006, 06:01 AM
I have been taking this medication for about 3 years, as does my daughter, to prevent bladder infections. Neither of us have any side effects. I do have to have a pulmonary function test once a year as nitrofuration can cause some lung problems but that hasn't shown up either. Sue
10-19-2006, 08:32 AM
Wow Mel that sounds like more than a side effect. :grouphug: Definatly tell your doctor what is going on. i hope you feel better soon! :grouphug:
10-19-2006, 11:56 AM
The culture did not come back yet so I guess I have to stay on the nitrofurantion. I've become so sensitive to meds lately that I've been reacting horribly to most. I didn't have this reaction to it years ago but it seems that as my allergies and tolerances worsened I started to react to more and more meds. I had a reaction to a new migraine med last month that landed my in bed for 3 days. I guess I.ve developed chemical sensitivities.
As long as I am not getting an anaphylactic reaction then I will hang in there with the side effects another 2 days. My infection is getting better. Oh....I also remember being on a lower dose of 50 mgs as a prophylactic for a while. I don't think I reacted this poorly. Must be the higher dose in combination with becoming more sensitive.
I'll have the culture report tomorrow.
Powered by vBulletin® Version 4.2.0 Copyright © 2013 vBulletin Solutions, Inc. All rights reserved.